Entropy inequalities for sums over several subsets and their applications to average entropy

Yuta Kishi, Nozomu Ochiumi, Masahiro Yanagida

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

For a set of random variables and a family of its subsets, Shearer's inequality is well known as a generalization of the subadditivity of joint entropy. In this paper we generalize this inequality in case that each set of t random variables is contained in at least λ subsets. We also give a refinement of Han's inequality on monotonicity of the average entropy.

Original languageEnglish
Title of host publication2014 IEEE International Symposium on Information Theory, ISIT 2014
PublisherInstitute of Electrical and Electronics Engineers Inc.
Pages2824-2828
Number of pages5
ISBN (Print)9781479951864
DOIs
Publication statusPublished - 1 Jan 2014
Event2014 IEEE International Symposium on Information Theory, ISIT 2014 - Honolulu, HI, United States
Duration: 29 Jun 20144 Jul 2014

Publication series

NameIEEE International Symposium on Information Theory - Proceedings
ISSN (Print)2157-8095

Conference

Conference2014 IEEE International Symposium on Information Theory, ISIT 2014
CountryUnited States
CityHonolulu, HI
Period29/06/144/07/14

    Fingerprint

Cite this

Kishi, Y., Ochiumi, N., & Yanagida, M. (2014). Entropy inequalities for sums over several subsets and their applications to average entropy. In 2014 IEEE International Symposium on Information Theory, ISIT 2014 (pp. 2824-2828). [6875349] (IEEE International Symposium on Information Theory - Proceedings). Institute of Electrical and Electronics Engineers Inc.. https://doi.org/10.1109/ISIT.2014.6875349